Published on ADDitudeMag.com

Should Your Medication Cause Mood Fluctuations?

The ADHD stimulant I am taking controls my temper and helps me feel less overwhelmed. But the dose has been raised a few times, and each time it works—for a while—and then the problems return. Help!

by Larry Silver, M.D.


The emotional problems you describe are not attention deficit disorder. They might be secondary to the frustrations you face because of your symptoms, or they may reflect other issues in your life. But you should not expect your ADHD medication, or increases in dosage, to correct these emotional problems.

I advise you to meet with a mental health professional and figure out what is triggering the anxiety and stress that causes your temper to flare.

Many people who have ADHD also have organizational and executive-function problems. For these adults, the ability to manage a household, kids, and other responsibilities becomes overwhelming. You might consider working with an ADHD coach, who can help you impose order on your life.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: Should Your Medication Cause Mood Fluctuations?